Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 14, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 30, 2009, 3:20 PM CDT for 6 counties in Kansas. It took effect at Mar 31, 2009, 4:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2009, 3:20 PM CDT (20:20 UTC)
- In effect from
- Mar 31, 2009, 4:00 AM CDT
- Expired
- Mar 31, 2009, 6:45 PM CDT
- In force
- 15 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 139 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3441 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -204 m²/s²
- 0-3 km storm-relative helicity
- -135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 302020 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 320 PM CDT MON MAR 30 2009 ...WINDY CONDITIONS WILL CONTINUE... .A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON. BEHIND THIS FRONT...STRONG NORTHWEST WINDS WILL DEVELOP AT SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. OVERNIGHT...THE LOW PRESSURE ASSOCIATED WITH THIS SYSTEM WILL CONTINUE OFF TO THE NORTHEAST AS HIGH PRESSURE MOVES INTO THE ROCKIES FROM THE WEST. THIS WILL INCREASE THE WINDS OVER CENTRAL KANSAS TOWARD MORNING TUESDAY. KSZ032-033-047-048-050-310430- /O.NEW.KICT.WI.Y.0014.090331T0900Z-090401T0000Z/ /O.CON.KICT.WI.Y.0013.090330T2100Z-090331T0500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 320 PM CDT MON MAR 30 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM CDT TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT THIS AFTERNOON AND THIS EVENING ACROSS AREAS MAINLY ALONG AND WEST OF HIGHWAY 14. SOME GUSTS TO 45 MPH WILL BE POSSIBLE AT TIMES... BEFORE DIMINISHING TOWARDS MIDNIGHT. WINDS WILL LIGHTEN SOME...THEN STRENGTHEN TOWARD DAYBREAK TUESDAY MORNING...LASTING THROUGHOUT MUCH OF THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ049-310430- /O.NEW.KICT.WI.Y.0014.090331T0900Z-090401T0000Z/ SALINE- INCLUDING THE CITY OF...SALINA 320 PM CDT MON MAR 30 2009 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM CDT TUESDAY. GUSTY NORTHWEST WINDS OF 30 MPH WITH GUSTS AS HIGH AS 45 MPH WILL DEVELOP BEFORE DAWN TUESDAY AND AFFECT THE AREA THROUGHOUT MUCH OF THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ067-082-091-310430- /O.CON.KICT.WI.Y.0013.090330T2100Z-090331T0500Z/ RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...HUTCHINSON...KINGMAN...ANTHONY...HARPER 320 PM CDT MON MAR 30 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT THIS AFTERNOON AND THIS EVENING ACROSS AREAS MAINLY ALONG AND WEST OF HIGHWAY 14. SOME GUSTS TO 45 MPH WILL BE POSSIBLE AT TIMES... BEFORE DIMINISHING TOWARDS MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KRC
4 follow-up statements
000 WWUS73 KICT 310310 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1010 PM CDT MON MAR 30 2009 ...WINDY CONDITIONS WILL CONTINUE... .OVERNIGHT...INTENSE LOW PRESSURE WILL CONTINUE TO MOVE NORTHEAST ACROSS EXTREME NORTHEAST NEBRASKA...THE SOUTHEAST CORNER OF SOUTH DAKOTA AND EXTREME NORTHWEST IOWA AS HIGH PRESSURE MOVES INTO THE ROCKIES FROM THE WEST. THIS WILL ONCE AGAIN INCREASE WEST TO NORTHWEST WINDS OVER CENTRAL KANSAS EARLY TUESDAY MORNING. KSZ032-033-047-048-050-311115- /O.CAN.KICT.WI.Y.0013.000000T0000Z-090331T0500Z/ /O.CON.KICT.WI.Y.0014.090331T0900Z-090401T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 1010 PM CDT MON MAR 30 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT TUESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. HOWEVER...ANOTHER WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT TUESDAY. WEST TO NORTHWEST WINDS WILL ONCE AGAIN INCREASE EARLY TUESDAY MORNING...WITH SUSTAINED SPEEDS INCREASING TO 25 TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON NORTH SOUTH ORIENTED HIGHWAYS SUCH AS K 14 AND U S ROUTE 281. USE EXTRA CAUTION. && $$ KSZ067-082-091-310415- /O.CAN.KICT.WI.Y.0013.000000T0000Z-090331T0500Z/ RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...HUTCHINSON...KINGMAN...ANTHONY...HARPER 1010 PM CDT MON MAR 30 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WEST TO NORTHWEST WINDS HAVE DIMINISHED TO BETWEEN 20 AND 30 MPH. THEREFORE THE WIND ADVISORY THAT HAD BEEN IN EFFECT HAS BEEN CANCELLED. $$ KSZ049-311115- /O.CON.KICT.WI.Y.0014.090331T0900Z-090401T0000Z/ SALINE- INCLUDING THE CITY OF...SALINA 1010 PM CDT MON MAR 30 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT TUESDAY. GUSTY NORTHWEST WINDS OF 30 MPH WITH GUSTS AS HIGH AS 45 MPH WILL DEVELOP EARLY TUESDAY MORNING AND AFFECT THE AREA THROUGHOUT MUCH OF THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON NORTH SOUTH ORIENTED HIGHWAYS SUCH AS I-135. USE EXTRA CAUTION. && $$ ES/KRC
000 WWUS73 KICT 310455 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1155 PM CDT MON MAR 30 2009 ...WINDY CONDITIONS WILL CONTINUE... .OVERNIGHT...INTENSE LOW PRESSURE WILL CONTINUE TO MOVE NORTHEAST ACROSS EXTREME NORTHEAST NEBRASKA...THE SOUTHEAST CORNER OF SOUTH DAKOTA AND EXTREME NORTHWEST IOWA AS HIGH PRESSURE MOVES INTO THE ROCKIES FROM THE WEST. THIS WILL ONCE AGAIN INCREASE WEST TO NORTHWEST WINDS OVER CENTRAL KANSAS EARLY TUESDAY MORNING. KSZ032-033-047>050-311300- /O.CON.KICT.WI.Y.0014.090331T0900Z-090401T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 1155 PM CDT MON MAR 30 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT TUESDAY. WEST TO NORTHWEST WINDS WILL ONCE AGAIN INCREASE EARLY TUESDAY MORNING...WITH SUSTAINED SPEEDS INCREASING TO 25 TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON NORTH SOUTH ORIENTED HIGHWAYS SUCH AS K 14 AND HIGHWAY 281. USE EXTRA CAUTION. && $$
000 WWUS73 KICT 310857 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 357 AM CDT TUE MAR 31 2009 ...WINDY CONDITIONS WILL CONTINUE... .INTENSE LOW PRESSURE OVER IOWA WILL SLOWLY MOVE NORTHEAST IN MINNESOTA BY THIS EVENING. THIS WILL KEEP WEST TO NORTHWEST WINDS QUITE GUSTY OVER CENTRAL KANSAS TODAY. KSZ032-033-047>050-312130- /O.CON.KICT.WI.Y.0014.090331T0900Z-090401T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 357 AM CDT TUE MAR 31 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG WEST TO NORTHWEST WINDS WILL PERSIST AT SPEEDS OF 25 TO 35 MPH ACROSS THE AREA TODAY. SOME GUSTS TO 45 MPH WILL BE POSSIBLE AT TIMES BEFORE DIMINISHING TOWARDS SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ORIENTED HIGHWAYS SUCH AS K 14 AND 281. USE EXTRA CAUTION. && $$ COX
000 WWUS73 KICT 312345 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 645 PM CDT TUE MAR 31 2009 KSZ032-033-047>050-010045- /O.CAN.KICT.WI.Y.0014.000000T0000Z-090401T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 645 PM CDT TUE MAR 31 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WEST TO NORTHWEST WINDS HAVE DIMINISHED CONSIDERABLY ACROSS CENTRAL KANSAS WHERE THE WIND ADVISORY HAD BEEN IN EFFECT. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ ES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 30, 2:26 PM CDT, 54 minutes earlier.
Area forecast discussion, Mar 30, 2:26 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 226 PM CDT MON MAR 30 2009 .SYNOPSIS... VERY ACTIVE PROGRESSIVE PATTERN CONTINUES ACROSS THE CONUS. WATER VAPOR LOOP ENDING AT 1830Z SHOWS DEEPENING 500 MB LOW PRESSURE NOW IN THE LEE OF THE ROCKIES. AT THE SURFACE...A COLD FRONT EXTENDED FROM LIBERAL KANSAS NORTHEAST THROUGH RUSSELL...THEN OCCLUDING BACK INTO THE LOW PRESSURE CENTERED JUST NORTH OF HASTINGS NEBRASKA. SOUTHWEST OF ALL OF THIS WAS A DRYLINE PUSHING NORTHEAST THROUGH THE PANHANDLE OF TEXAS AND INTO OKLAHOMA. DEWPOINTS CONTINUED TO INCREASE AHEAD OF THE DRYLINE WITH READINGS OF 45 TO 50 EXTENDING FROM CENTRAL OKLAHOMA INTO SOUTHCENTRAL AND SOUTHEAST KANSAS. KRC && .DISCUSSION... TONIGHT-TUESDAY: MAIN FORECAST PROBLEMS ARE THE CONVECTIVE CHANCES TONIGHT AND THE WIND EXPECTED BEHIND THE SYSTEM EARLY TUESDAY MORNING AND THROUGHOUT THE DAY. CONFIDENCE IS MODERATE. DEWPOINTS WILL CONTINUE TO INCREASE ACROSS THE FORECAST AREA AHEAD OF THE FRONT AS IT MOVES EAST...CAUSING AN INCREASE IN INSTABILITY. LOCAL 12Z WRF-EMS RUNS AS WELL AS THE 12Z NAM-WRF AND RUC ALL SHOW CONVECTIVE INITIATION AROUND 00Z ACROSS NORTHERN OKLAHOMA AND EXTENDING INTO THE FLINT HILLS. THIS AREA REMAINS THE MOST PROBABLE GIVEN THIS IS WHERE THE MOISTURE WILL BE MOST ABUNDANT. CONVECTIVE DIAGNOSTICS SUGGEST ELEVATED STORMS WITH FAVORABLE EFFECTIVE SHEAR TO SUPPORT ROTATING STORMS. LARGE HAIL SHOULD BE THE MAIN THREAT...THOUGH COVERAGE IS NOT EXPECTED TO BE LARGE AND SEVERE LIKELIHOOD APPEARS SMALL GIVEN THE LACK OF CAPE. THERE IS A CHANCE THE PRECIPITATION COULD CHANGE TO SNOW ACROSS CENTRAL KANSAS. THE ENVIRONMENT WILL BE FAVORABLE FOR IT...THE MAIN UNCERTAINTY IS WHETHER THERE WILL BE ENOUGH RESIDUAL FORCING TO SUPPORT PRECIPITATION. SREF/MREF PLUME DIAGRAMS DO SUGGESTS A HIGHER LIKELIHOOD OF THIS. SURFACE LOW PRESSURE WILL MOVE ACROSS UP INTO THE NORTHERN PLAINS AS IT OCCLUDES. A STRONG PRESSURE GRADIENT WILL EXIST ACROSS CENTRAL KANSAS...ENOUGH TO WARRANT A WIND ADVISORY GIVEN OUR LOCAL PROCEDURE TO IDENTIFY THESE. WILL ISSUE ONE FROM 09Z TONIGHT THROUGH TUESDAY. THINKING IS IT WILL PROBABLY BE TOO LONG...BUT IT CAN ALWAYS BE CANCELED. WEDNESDAY-THURSDAY: MAIN FORECAST CHALLENGE IS RESOLVING THIS SYSTEM AND ITS SENSIBLE WEATHER IMPACTS. CONFIDENCE IS MODERATE. UNCERTAINTY CONTINUES TO GROW THOUGH TIME...MAINLY IN TIMING AND LOCATION OF PRECIPITATION. ANOTHER STRONG POTENTIAL VORTICITY ANOMALY MOVES SOUTH INTO THE SOUTHERN PLAINS. THE ASSOCIATED SURFACE LOW DEVELOPS ACROSS TEXAS AND MOVES NORTHEAST. THIS IS A FAVORABLE POSITIONING FOR TROWAL/FRONTOGENETICAL/DEFORMATION TYPE OF PRECIPITATION ACROSS THE FORECAST AREA. THE 00Z ECMWF AND 12Z GFS ARE IN RELATIVELY GOOD AGREEMENT...AS ARE THE MREF PLUME DIAGRAMS THAT PRECIPITATION WILL OCCUR. PRECIPITATION TYPE AGAIN REARS ITS HEAD HERE WITH SOME CONFIDENCE THAT A MIX OF SNOW AND RAIN POSSIBLE AS THE SYSTEM PULLS OUT ON THURSDAY. NEVERTHELESS...HIGHLY CONFIDENT IN PRECIPITATION OCCURRING ACROSS MOST OF THE FORECAST AREA FOR THIS EVENT WEDNESDAY NIGHT AND THURSDAY. FRIDAY-MONDAY: MAIN FORECAST PROBLEM IS TIMING AND EFFECT OF NEXT SYSTEM. CONFIDENCE IS MODERATE AGAIN. THE THIRD SYSTEM OF THIS FORECAST PERIOD WILL AFFECT THE FORECAST AREA THIS COMING WEEKEND. AGAIN...THE MREF PLUMES ARE SHOWING HIGH CONFIDENCE IN PRECIPITATION OCCURRING ACROSS THE FORECAST AREA WITH THIS SYSTEM. THE MAIN PROBLEM IS THE TIMING. THE 12Z ECMWF...WHICH JUST CAME IN...IS NOW MUCH SLOWER THAN PREVIOUS RUNS AND THE 12Z GFS...WHICH ADDS TO THE AMOUNT OF UNCERTAINTY. THAT SAID...WHEN THE SYSTEM DOES COME THROUGH...THERE WILL BE AN AREA OF THUNDERSTORMS AHEAD OF THE COLD FRONT THAT AFFECTS THE FORECAST AREA. THEN...SOME ADDITIONAL DEFORMATION BAND/FORCING TYPE PRECIPITATION AS IT MOVES THROUGH THE AREA. STILL CANNOT RULE OUT SOME SNOW WITH THIS SYSTEM ACROSS CENTRAL KANSAS. THIS SYSTEM WILL BE A REAL WIND MAKER GIVEN THE CURRENT GRADIENT FORECAST BY THE ECMWF. LOOKING EVEN FURTHER AHEAD...ANOTHER SYSTEM MAY AFFECT THE REGION BY THE MIDDLE OF NEXT WEEK. KRC && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU STRONG UPPER STORM SYSTEM WILL LIFT E-NEWD OUT OF THE CENTRAL ROCKIES ACROSS THE KANSAS REGION TONIGHT INTO TUESDAY. BETTER MOISTURE TRANSPORT/RETURN WILL BE INTO SERN KS FOR A FEW HOURS THIS EVE...BEFORE COLD FRONT MOVES THROUGH. COLD FRONT WAS ENTERING CNTRL KS EARLY THIS PM...AND WILL CLEAR FAR SERN KS LATE THIS EVE. WINDS WILL SHIFT TO W-NWRLY BEHIND FRONT WITH STRONGEST GUSTS AROUND 35-40KT FOR A FEW HOURS BEHIND FROPA LATE THIS PM/EVE. SCATTERED LIGHT RAIN SHOWERS WILL LIKELY DEVELOP OVER CNTRL/S-CNTRL KS LATE THIS PM/EVE AS COLDER AIR ALOFT MOVES IN. CHANCES FOR T-STORMS WILL INCREASE THIS EVE IN SERN KS (CNU SITE) FOR A FEW HRS BEFORE THE FROPA. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 33 56 33 62 / 40 10 0 10 HUTCHINSON 32 54 31 58 / 20 10 0 20 NEWTON 33 53 32 59 / 40 10 0 20 ELDORADO 34 53 33 60 / 60 10 0 10 WINFIELD-KWLD 35 56 34 64 / 60 0 0 10 RUSSELL 29 52 29 55 / 20 10 10 20 GREAT BEND 30 53 29 56 / 20 10 10 20 SALINA 32 52 31 56 / 20 10 10 20 MCPHERSON 32 53 31 57 / 20 10 10 20 COFFEYVILLE 38 55 34 64 / 90 10 0 10 CHANUTE 36 53 34 62 / 90 10 0 10 IOLA 36 53 34 61 / 90 10 0 10 PARSONS-KPPF 37 54 34 63 / 90 10 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR KSZ032-033-047-048- 050-067-082-091. WIND ADVISORY FROM 4 AM TO 7 PM CDT TUESDAY FOR KSZ032-033- 047>050. &&
Hazardous weather outlook, Mar 30, 5:28 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 528 AM CDT MON MAR 30 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-311030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 528 AM CDT MON MAR 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TODAY AND TONIGHT. AHEAD OF THE FRONT...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER SOUTHEAST KANSAS...BUT AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. THE MAIN THREAT WITH THESE STORMS WILL BE HAIL UP TO NICKEL SIZE AND GUSTY WINDS UP TO 50 MPH. GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT ACROSS AREAS MAINLY ALONG AND WEST OF HIGHWAY 14 LATE THIS AFTERNOON AND THIS EVENING. SEE THE LATEST WIND ADVISORY FOR FURTHER DETAILS. THE GRASSLAND FIRE DANGER INDEX WILL BE IN THE HIGH OR VERY HIGH CATEGORY IN THE SNOW FREE AREAS OF CENTRAL AND SOUTHEAST KANSAS THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FAIRLY STRONG STORM SYSTEM WILL TRACK THROUGH THE SOUTHERN PLAINS ON WEDNESDAY AND THURSDAY AND BRING MORE PRECIPITATION TO THE AREA. THERE IS A SMALL CHANCE OF SNOW IN CENTRAL KANSAS WEDNESDAY NIGHT...BUT LITTLE OR NO SNOW ACCUMULATION IS EXPECTED AT THIS TIME. ANOTHER STORM SYSTEM WILL MOVE THROUGH THE AREA THIS WEEKEND. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT A FEW STRONG STORMS CANNOT BE RULED OUT. THE GRASSLAND FIRE DANGER INDEX IS EXPECTED TO BE IN THE HIGH OR VERY HIGH CATEGORY TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:42 PM CDT | River Flood Warning | ICT | Labette, Neosho | 11 hr |
| Mar 30, 3:55 AM CDT | Wind Advisory | ICT | Barton, Ellsworth, Harper, Kingman, Lincoln, Reno and 2 more | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.